MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10 - medical devices: ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3076741; ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3076742; ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3076788; ann blunt tip screw 4x54mm; item# 47-2486-054-40; lot# 3024756; ann cort bone screw 4 x 28mm; item# 47-2486-128-40; lot# 3091558; ann cort bone screw 4 x 32mm; item# 47-2486-132-40; lot# 3068973; affixus ph nl cap 0mm; item# 47-2488-010-00; lot# 3091320.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 ¿ 00615; 0009613350 - 2022 ¿ 00644; 0009613350 - 2022 ¿ 00645; 0009613350 - 2022 ¿ 00646.No product was returned or pictures provided: product evaluation could not be performed.Review of the manufacturing records identified no deviations or anomalies during manufacturing related to the reported event.Devices used for treatment.One undated x-ray image of the affected humerus was received and reviewed.The received x-rays shows what appears to be the most proximal screw having migrated.However, as no further x-ray images were received, no comparison or further assessment can be made regarding the migration of this screw.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the locking mechanism of the nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the nail system performs better and/or in equal range in comparison with legally marketed similar devices.Therefore, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PROXIMAL HUMERUS, RIGHT, 9X160MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key15876009
Report Number0009613350-2022-00615
Device Sequence Number14683544
Product Code HSB
UDI-Device Identifier00889024505780
UDI-Public(01)00889024505780(17)310718(10)3079661
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-160-09
Device Lot Number3079661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown